Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Apr 30, 2019, 12:12 PM CDT for Knox County, Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2019, 12:12 PM CDT (17:12 UTC)
- Expired
- Apr 30, 2019, 4:40 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 69 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 2:35 PM CDT | HEAVY RAIN 1.54 | Altona, IL | RAINFALL HAPPENED AFTER 0600 OBSEVATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
387 WGUS53 KILX 301712 FFWILX ILC095-302315- /O.NEW.KILX.FF.W.0002.190430T1712Z-190430T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lincoln IL 1212 PM CDT TUE APR 30 2019 The National Weather Service in Lincoln has issued a * Flash Flood Warning for... Northern Knox County in west central Illinois... * Until 615 PM CDT Tuesday. * At 1211 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Galesburg, Wataga, Oneida, Altona, Victoria, Rio, East Galesburg, Henderson, Snake Den Hollow and Galesburg Airport. This includes Interstate 74 between mile markers 34 and 47. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 4115 8998 4101 8999 4094 9044 4115 9044 $$ Goetsch
2 follow-up statements
768 WGUS73 KILX 301944 FFSILX Flash Flood Statement National Weather Service Lincoln IL 244 PM CDT TUE APR 30 2019 ILC095-302315- /O.CON.KILX.FF.W.0002.000000T0000Z-190430T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Knox- 244 PM CDT TUE APR 30 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR NORTHERN KNOX COUNTY... At 242 PM CDT, trained weather spotters reported flooding in drainage ditches, yards, and basements. Up to two inches of rain has already fallen. Flash flooding is possible in some locations. Some locations that will experience flooding include... Galesburg, Wataga, Oneida, Altona, Victoria, Rio, East Galesburg, Henderson, Snake Den Hollow and Galesburg Airport. Additional rainfall amounts of 1 inch are possible in the warned area through the afternoon. This includes Interstate 74 between mile markers 34 and 47. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 4115 8998 4101 8999 4094 9044 4115 9044 $$ SB
817 WGUS73 KILX 302140 FFSILX Flash Flood Statement National Weather Service Lincoln IL 440 PM CDT TUE APR 30 2019 ILC095-302149- /O.CAN.KILX.FF.W.0002.000000T0000Z-190430T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Knox- 440 PM CDT TUE APR 30 2019 ...THE FLASH FLOOD WARNING FOR NORTHERN KNOX COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4115 8998 4101 8999 4094 9044 4115 9044 $$ SB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 10:53 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 30, 10:53 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1053 AM CDT Tue Apr 30 2019 .UPDATE... Issued at 1053 AM CDT Tue Apr 30 2019 15z/10am surface analysis shows a 1013mb low over southeast Kansas...with a nearly stationary frontal boundary extending eastward into the Ohio River Valley. While very little precip is currently occurring along the front itself, quite a bit of convection has developed north of the low along a surface trough axis stretching into Iowa. This activity will gradually shift northeastward into the Illinois River Valley toward midday...then to the I-55 corridor by early to mid-afternoon. Based on radar timing tools and the latest HRRR, have trimmed PoPs to just slight chance across nearly the entire KILX CWA for the remainder of the morning, then have increased PoPs to categorical from west to east this afternoon. With precipitable water values hovering around 1.50, locally heavy rainfall will be a threat. SPC continues to highlight a good portion of the CWA north of I-70 for a slight risk for severe weather as well: however, this threat remains conditional due to extensive cloud cover potentially limiting instability. && .SHORT TERM...(Today and tonight) ISSUED AT 320 AM CDT Tue Apr 30 2019 Ongoing showers and thunderstorms are a reflection of one of a series of short waves moving up into the region through the forecast. A stalled front draped across the Ohio River Valley this morning will shift north throughout the day as a warm front ahead of another storm system moving into IL later tonight. The collision of these two mechanisms sets up a few complicating factors in the region for the short term. Precip currently mainly confined to the northwest, saturating the ground and dropping the FF guidance, resulting potentially in the first watch. Warm front lifting through the region today providing another focus for showers and thunderstorms, with limited instability, but rich precipitable water values. Models are inconsistent with development of showers in the short/mid range, but the relative cold pool/outflow boundaries laid down by the current precip may end up having an influence on the northern progress of the front. At any rate, Central IL is in the Day One Outlook from SPC...a marginal/slight moving into central IL from the SW. The FF watch was another concern with the forecast runs this morning. The axis of higher QPF has shifted slightly southward. The rich pwats within the warm sector also lining up with a disturbance in both the GFS and the ECMWF, later in the NAM, impacting the southeast with a swath of higher QPF. This same area is also under a max in the llvl jet from 06z-12z and a little later in the NAM. A secondary max of QPF is starting to show up in addition to a shift to the south. Have left the current FFA in place, but expanded further into Central IL for overnight tonight and into tomorrow. Flash flood guidance is in the 2-2.5" range for 6 hours, and the rain will likely be over a much longer time frame...but thunderstorms setting up over areas with already saturated ground could be an issue. May end up seeing a further expansion today if that same trend continues, as the NAM comes in with a similar look at 06z. .LONG TERM...(Wednesday through Monday) ISSUED AT 320 AM CDT Tue Apr 30 2019 Again, a rainy pattern through the middle of the work week for Central IL and much of the Midwest. Southwesterly flow and a series of short waves bringing showers and thunderstorms intermittently through the week. The surface boundary will waver across the region, producing small differences in the models with regards to the areas that will see the highest qpf, as well as some timing concerns. Wednesday will see the first low cross the northern portion of the state...with a front behind it, but not passing in the traditional sense as the next low is linked back behind it and expected for Thursday along a similar route. Majority of the QPF in days 1-3, with the axis shifting south this run, still in the 2-3" range in total. ECMWF continues to be a little slower with clearing out on Friday, persisting more rainfall over the southern tier of the state. Either way, GFS and ECMWF having issues working out the remainder of the weekend with a pattern shift as the flow aloft shifts into more of a quasi-zonal flow. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 715 AM CDT Tue Apr 30 2019 Showers and storms will remain possible for a couple of hours at BMI and PIA, while SPI/DEC/CMI will just have VCSH through the morning. PIA and BMI will also see VCSH late morning as well and into the afternoon hours. As the warm front lifts north through the period, SPI/DEC/CMI will see the front first...around the late afternoon. This is also when have added VCTS for all three sites. This will continue into the evening hours. PIA and BMI will see the front late afternoon with VCTS being added for late afternoon through the night. Cigs will also drop through the day, becoming MVFR at PIA and BMI later this morning. SPI/DEC/CMI will start as MVFR and then drop to IFR. PIA and BMI will also drop to IFR today as well. IFR cigs will continue through rest of TAF period. Winds will start as easterly and then become southerly once front moves through the sites. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 10 PM CDT this evening through Wednesday evening for ILZ031-037-038-041>045-047>056-061-062-066-067-071. Flash Flood Watch through Wednesday afternoon for ILZ027>030-036- 040. && UPDATE...Barnes SHORT TERM...HJS LONG TERM...HJS AVIATION...Auten
Hazardous weather outlook, Apr 30, 11:20 AM CDT, 52 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1120 AM CDT Tue Apr 30 2019 ILZ027>030-036-040-011100- Fulton-Knox-Marshall-Peoria-Schuyler-Stark- 1120 AM CDT Tue Apr 30 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois, generally west of the Illinois River. .DAY ONE...THIS AFTERNOON AND TONIGHT... Showers and thunderstorms are expected today. Locally heavy rainfall is possible and could produced flash flooding. In addition, some storms this afternoon and evening could be strong, with hail and strong winds possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Additional rounds of showers and thunderstorms will occur Wednesday through Thursday. Rises on area creeks and streams is expected and flash flooding of low-lying areas is possible. There is a marginal risk that some of the storms could become strong to severe Wednesday. Significant rises are expected along the Illinois River. The river may reach major flood stage at Havana early next week. Flooding is also likely to develop around Henry and Peoria by Wednesday night, reaching moderate flood stage early next week. In addition, minor flooding is likely along the Spoon River by Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this afternoon and evening. ILZ031-037-038-011100- McLean-Tazewell-Woodford- 1120 AM CDT Tue Apr 30 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Showers and thunderstorms are expected today. Locally heavy rainfall is possible and could produced flash flooding. In addition, there is a slight risk of severe thunderstorms south of I-74, with large hail and damaging winds possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Additional rounds of showers and thunderstorms will occur Wednesday through Thursday. Rises on area creeks and streams is expected and flash flooding of low-lying areas is possible. There is a marginal risk that some of the storms could become strong to severe Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this afternoon and evening, beginning around 3 pm. ILZ041>044-047>054-061-011100- Cass-Christian-De Witt-Logan-Macon-Mason-Menard-Morgan-Moultrie- Piatt-Sangamon-Scott-Shelby- 1120 AM CDT Tue Apr 30 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Showers and thunderstorms are expected today. Locally heavy rainfall is possible and could produced flash flooding. In addition, there is a slight risk of severe thunderstorms, with large hail, damaging winds, and isolated tornadoes possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Additional rounds of showers and thunderstorms will occur Wednesday through Thursday. Rises on area creeks and streams is expected and flash flooding of low-lying areas is possible. There is a marginal risk that some of the storms could become strong to severe Wednesday. River levels along the Illinois River will significantly rise the next few days, with moderate flooding likely at Beardstown by Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this afternoon and evening, mainly between 2 pm and 10 pm. ILZ045-055-056-062-066-067-071-011100- Champaign-Clay-Coles-Cumberland-Douglas-Effingham-Jasper- 1120 AM CDT Tue Apr 30 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois, generally along the I-57 corridor. .DAY ONE...THIS AFTERNOON AND TONIGHT... Showers and thunderstorms are expected today. Locally heavy rainfall is possible and could produced flash flooding. In addition, there is a slight risk of severe thunderstorms. Damaging winds and isolated tornadoes are the primary concern. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Additional rounds of showers and thunderstorms will occur Wednesday through Thursday. Rises on area creeks and streams is expected and flash flooding of low-lying areas is possible. There is a marginal risk that some of the storms could become strong to severe Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this afternoon and evening, mainly between 4 pm and midnight. ILZ046-057-063-068-072-073-011100- Clark-Crawford-Edgar-Lawrence-Richland-Vermilion- 1120 AM CDT Tue Apr 30 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Showers and thunderstorms are expected today. Locally heavy rainfall is possible and could produced flash flooding. In addition, some storms this afternoon and evening could be strong to severe, with large hail and damaging winds possible. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Additional rounds of showers and thunderstorms will occur Wednesday through Thursday. Rises on area creeks and streams is expected and flash flooding of low-lying areas is possible. There is a marginal risk that some of the storms could become strong to severe Wednesday and Thursday. Renewed rises are expected along the Wabash River, and the river will remain in flood into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this afternoon and evening. Geelhart
In the hours before
Local storm report, Apr 30, 8:15 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
815 AM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NNW PEORIA 40.77N 89.62W
04/30/2019 E1.20 INCH PEORIA IL PUBLIC
STORM TOTAL SO FAR...RELAYED BY WMBD-TV
0745 AM HEAVY RAIN TREMONT 40.53N 89.49W
04/30/2019 E1.10 INCH TAZEWELL IL PUBLIC
STORM TOTAL SO FAR...RLAYED BY WMBD-TV
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:13 AM CDT | River Flood Warning | ILX | Fulton, Knox | 5 days |
| Apr 30, 11:07 AM CDT | River Flood Warning | ILX | Marshall, Putnam | 48 days |
| Apr 30, 11:13 AM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 72 days |
| Apr 30, 1:25 PM CDT | Special Weather Statement | ILX | Tazewell | 50 min |
| Apr 30, 3:25 PM CDT | River Flood Warning | ILX | Fulton | 6 days |
| Apr 30, 3:37 PM CDT | River Flood Warning | ILX | Piatt | 7 days |
| Apr 30, 4:28 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 47 min |
| Apr 30, 5:31 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 44 min |
| Apr 30, 5:46 PM CDT | Special Weather Statement | ILX | Coles | 44 min |
| Apr 30, 6:07 PM CDT | Special Weather Statement | ILX | Clark | 38 min |
| Apr 30, 6:31 PM CDT | Flash Flood Warning | ILX | Clark, Edgar | 2 hr |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.